Mississippi, 2001

Tornado in Mississippi, August 7, 2001

August 7, 2001 · NWS LIX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 7, 9:55 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 7, 9:55 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1055 AM CDT TUE AUG 7 2001

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED RAPIDLY THIS MORNING.
WITH MOVEMENT TO THE NE 15 TO 20 KNOTS...COVERAGE BY THE END OF THE
DAY SHOULD BE ABOUT 70 PERCENT AT A MINIMUM. UPDATED ZONES TO TWEAK
POPS UP FROM 60 TO 70 PERCENT AND MADE MINOR ADJUSTMENTS TO WIND IN
THE FIRST PERIOD. PRECIPITABLE WATER ON THIS MORNING/S SOUNDING WAS
2.13 INCHES WITH A VERY RESPECTABLE CAPE AROUND 4000 J/KG...SO IT
WILL BE AN ACTIVE SUMMER DAY. AS ADDRESSED IN THE HAZARDOUS WEATHER
OUTLOOK...THE STRONGER THUNDERSTORMS WHICH BECOME ORIENTED IN SW-NE
BANDS MAY PRODUCE LOCAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN
HOUR OR LESS...BUT OVERALL MEAN AREAL PRECIP SHOULD BE IN THE .25 TO
.50 INCH RANGE DUE TO THE MODERATE MOVEMENT OF CELLS.

.NEW...NONE
LA...NONE.
MS...NONE.

22

In the hours before

Special weather statement, Aug 7, 6:00 AM CST, 5 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT TUE AUG 7 2001

.SYNOPSIS...
A MOIST AIRMASS WILL REMAIN ENTRENCHED ACROSS THE SOUTH
MISSISSIPPI AND SOUTH LOUISIANA. DAYTIME SURFACE HEATING WILL
INCREASE THE INSTABILITY OF THE ATMOSPHERE AND SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT.

.THUNDERSTORMS...
THE ABSENCE OF AN UPPER LEVEL DISTURBANCE WILL INHIBIT THE THREAT OF
SEVERE THUNDERSTORMS. NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY OR
TONIGHT.

.ACTIONS...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL
NOT BE REQUIRED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, Aug 7, 9:30 AM CST, 2 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT TUE AUG 7 2001

.SYNOPSIS...
A MOIST AIRMASS WILL REMAIN ENTRENCHED ACROSS SOUTH MISSISSIPPI
AND SOUTHEAST LOUISIANA THROUGH TONIGHT. DAYTIME SURFACE HEATING
WILL INCREASE THE INSTABILITY OF THE ATMOSPHERE.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE
AFTERNOON...THEN DIMINISH OVER MOST LAND AREAS DURING THE EVENING.
MOVEMENT OF THE THUNDERSTORMS WILL BE NORTHEAST AT 15 TO 20 MILES
PER HOUR WHICH WILL LIMIT THE RAINFALL POTENTIAL. HOWEVER...LOCALLY
HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOUR OR LESS WILL
BE POSSIBLE WHERE BANDS OF HEAVY RAIN BECOME ORIENTED FROM NORTHEAST
TO SOUTHWEST. IN ADDITION...FREQUENT LIGHTNING AND WIND GUSTS TO 30
MILES PER HOUR WILL OCCUR WITH THE STRONGER THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.ACTIONS...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL
NOT BE REQUIRED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Jackson

When
August 7, 11:30 AM CST
Where
Jackson County, Pascagoula
Rating
F0
Path length
0.8 mi
Path width
20 yd
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
30.367, -88.533

A waterspout moved onshore and caused minor damage at the U.S. Navy Station just south of Pascagoula. The weak tornado damaged several cars, a recreational vehicle, a power pole, and the roof of the fire station. Eyewitness said the tornado/waterspout traveled north up the Pascagoula River for a short distance then dissipated.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyThe tornado archive for Mississippi, 2001Warnings in Mississippi, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264109.